During and after sex should i have heavy bleeding with the paraguard iud? I have had my iud for almost two years now and am recently having heavy bleeding and pain.


When Paragard is first put in

When Paragard is first put in place most women have cramping and pain. However, most of the time the pain and discomfort goes away. It is unusual that after two years you would only now be experiencing pain and discomfort. Women who have not had children may find the IUD harder to tolerate because of a smaller uterus, and some women have an irregularly shaped uterus, which can also cause pain and bleeding. But, if you are having new pain and bleeding then you really need to see your doctor without delay. This can be a sign of a more serious condition.

Best of luck,
Dr. Williams

Monnica Williams, Ph.D.
Sex Education Advisor. www.MonnicaWilliams.com.

STD Facts and Photos: www.STDsInColor.com.
Free Pregnancy Testing Centers: 800-395-HELP.

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.